Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 19, 2011, 7:26 PM CDT for Haskell County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 7:26 PM CDT (00:26 UTC)
- Expired
- May 19, 2011, 8:02 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:30 PM CDT | HAIL 1 | 2 Nw Rule, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 16.5
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS54 KSJT 200026
SVRSJT
TXC207-200130-
/O.NEW.KSJT.SV.W.0098.110520T0026Z-110520T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 724 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF RULE...OR
12 MILES WEST OF HASKELL...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCHESTER BY 745 PM CDT...
O'BRIEN AND WEINERT BY 755 PM CDT...
US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3340 9952 3309 9988 3312 10000 3335 10000
3340 9999
TIME...MOT...LOC 0026Z 207DEG 25KT 3320 9993
$$
042 follow-up statements
829
WWUS54 KSJT 200051
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT THU MAY 19 2011
TXC207-200130-
/O.CON.KSJT.SV.W.0098.000000T0000Z-110520T0130Z/
HASKELL TX-
751 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HASKELL COUNTY...
AT 747 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
OR 11 MILES NORTHWEST OF HASKELL...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEINERT BY 800 PM CDT...
US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3340 9952 3324 9976 3327 9990 3334 9993
3340 9988
TIME...MOT...LOC 0050Z 222DEG 28KT 3332 9979
$$
04139
WWUS54 KSJT 200102
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 PM CDT THU MAY 19 2011
TXC207-200111-
/O.CAN.KSJT.SV.W.0098.000000T0000Z-110520T0130Z/
HASKELL TX-
802 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HASKELL COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST CENTRAL TEXAS.
THUNDERSTORM WEAKENED AS IT MOVED NORTHEAST.
LAT...LON 3340 9952 3324 9976 3327 9990 3334 9993
3340 9988
TIME...MOT...LOC 0101Z 207DEG 25KT 3342 9980
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:18 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 19, 6:18 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT THU MAY 19 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... STRATUS IN THE HILL COUNTRY AND SOUTHCENTRAL TEXAS WILL QUICKLY ADVECT NORTHWESTWARD THIS EVENING...WITH MVFR CIGS DEVELOPING AT KJCT AND KBBD LATE EVENING...AND 6Z FARTHER NORTH AT KSJT AND KBBD. LINE OF THUNDERSTORMS ALONG AND JUST EAST OF A DRY LINE FROM SNYDER TO ASPERMONT WILL SHOULD REMAIN WEST OF KABI THIS EVENING. HOWEVER...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AFTER 6Z TONIGHT AS UPPER LOW IN THE CENTRAL ROCKY MOUNTAINS MOVES SE AND BRING MORE INSTABILITY TO REGION. HAVE VCTS IN ALL TAFS...DUE TO SCATTERED NATURE OF LINE OF STORMS. DRYLINE OTHERWISE MOVES WEST TO EAST THROUGH KABI AND KSJT FRIDAY MORNING...AND EARLY AFTERNOON THROUGH KBBD AND KJCT. THIS ENDS RAINFALL CHANCES...STRATUS...AND SHIFTS WINDS TO THE WEST. && .PREV DISCUSSION... /ISSUED 350 PM CDT THU MAY 19 2011/ SHORT TERM... ACTIVE WEATHER PATTERN IS EXPECTED ACROSS WEST CENTRAL TEXAS IN THE SHORT TERM. DRYLINE IS CURRENTLY LOCATED ACROSS THE WESTERN BORDER OF OUR CWA. THE DRYLINE IS NOT EXPECTED TO MAKE MUCH PROGRESS TO THE EAST BEFORE BEGINNING TO RETREAT BACK TO THE WEST AFTER 00Z. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON/EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE...WITH LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS. TORNADO WATCH 308 IS IN EFFECT FOR THROCKMORTON AND HASKELL COUNTIES THROUGH 8 PM CDT. THE BEST CHANCE FOR CONVECTION WILL BE LATER TONIGHT...MAINLY AFTER 06Z. LARGE UPPER LEVEL TROUGH CURRENTLY OVER THE FOUR CORNERS REGION WILL MOVE TOWARD THE SOUTHERN AND CENTRAL PLAINS. AS THIS FEATURE APPROACHES...BETTER DYNAMICS WILL OVERSPREAD THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY BETWEEN 05Z AND 07Z ACROSS THE WESTERN CONCHO VALLEY AND BIG COUNTRY...AND NORTHERN EDWARDS PLATEAU. THIS ACTIVITY WILL LIKELY DEVELOP INTO A LINEAR MCS AND TRACK EAST ACROSS THE AREA. A 35 TO 45 KNOT LLJ IS EXPECTED TO DEVELOP WHICH SHOULD HELP TO SUSTAIN THE CONVECTION THROUGHOUT THE NIGHT. SBCAPE VALUES BETWEEN 1500 AND 2500 J/KG...0-6 KM BULK SHEAR VALUES BETWEEN 30 AND 45 KNOTS AND FAIRLY STEEP LAPSE RATES WILL RESULT IN THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORM OVERNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. IN ADDITION...PRECIPITABLE WATER VALUES WILL APPROACH 1 TO 1.5 INCHES...WHICH MAY RESULT IN LOCALLY HEAVY RAINFALL. THE CONVECTION WILL SHIFT EAST FRIDAY MORNING...AND THIS IS REFLECTED IN THE POP GRIDS...SHOWING DECREASING CHANCES FOR RAIN FROM WEST TO EAST THROUGH THE DAY. HIGH TEMPERATURES ON FRIDAY WILL BE DEPENDENT ON HOW FAST THE CONVECTION MOVES EAST OF THE AREA AND HOW MUCH RAINFALL IS RECEIVED. FOR NOW...LOWERED HIGH TEMPERATURES ON FRIDAY...WITH LOWEST READINGS EAST...WHERE CONVECTION WILL LINGER THROUGH THE AFTERNOON. DANIELS LONG TERM... UPPER LEVEL TROUGH AXIS SWINGS ACROSS THE AREA FRIDAY EVENING. A FEW SHOWERS OR STORMS MAY STILL LINGER OVER FAR EASTERN ZONES FRIDAY EVENING BUT MOST OF THE ACTIVITY SHOULD BE EAST OF THE AREA BY THIS TIME. SOUTHWEST FLOW ALOFT DEVELOPS OVER THE AREA OVER THE WEEKEND AS MODELS SHOW ANOTHER DEEP TROUGH DEVELOPING ALONG THE WEST COAST BY SUNDAY. SLIGHT CHANCE POPS OVER SOUTHEAST ZONES FOR SATURDAY EVENING AS DRYLINE BEGINS TO RETREAT WESTWARD. A FEW STORMS POSSIBLE ALONG THE DRYLINE BOTH SUNDAY AND MONDAY AS MINOR DISTURBANCES MOVE THROUGH THE FLOW ALOFT. KEPT A SLIGHT CHANCE OF POPS FOR SUNDAY BUT KEPT POPS AT 10 PERCENT ON MONDAY AS CAP WILL BE STRONGER. UPPER TROUGH PROGGED TO MOVE OUT INTO THE PLAINS ON TUESDAY...WITH A COLD FRONT MOVING SOUTH ACROSS THE AREA LATE TUESDAY NIGHT AND EARLY WEDNESDAY. KEPT SLIGHT POPS OVER EASTERN ZONES TUESDAY EVENING WHERE BEST MOISTURE WILL BE LOCATED AND SLIGHT POPS MAINLY OVER SOUTHERN ZONES EARLY WEDNESDAY WITH PASSAGE OF FRONT. DRY WEATHER EXPECTED THURSDAY AND FRIDAY WITH SURFACE RIDGE INFLUENCING THE AREA. ABOVE NORMAL TEMPERATURES EXPECTED THROUGH TUESDAY...THEN NEAR TO SLIGHTLY ABOVE NORMAL TEMPS BEHIND THE COLD FRONT BOTH WEDNESDAY AND THURSDAY. FIRE WEATHER. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF A HASKELL...TO SAN ANGELO...TO OZONA LINE. ALTHOUGH RELATIVE HUMIDITY VALUES WEST OF THE DRYLINE WILL FALL TO 10 TO 15 PERCENT...20 FOOT SOUTH WINDS WILL REMAIN BELOW RED FLAG CRITERIA...AT 12 TO 18 KNOTS. ISOLATED SHOWERS AND THUNDERSTORM ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF DRYLINE...MAINLY OVER THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE EDWARDS PLATEAU...CONCHO VALLEY AND BIG COUNTRY LATER TONIGHT...THEN SPREAD EAST FRIDAY MORNING. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN CONCHO VALLEY AND BIG COUNTRY AND THE EDWARDS PLATEAU FRIDAY AFTERNOON...WEST OF THE DRYLINE. RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT...BUT WINDS WILL REMAIN BETWEEN 12 AND 18 KNOTS...SO A RED FLAG WARNING IS NOT ANTICIPATED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS...THEN MOVE EAST OF THE AREA BY LATE AFTERNOON. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 86 60 90 68 / 60 30 10 10 10 SAN ANGELO 68 91 56 93 68 / 60 30 10 10 10 JUNCTION 73 86 64 90 71 / 30 50 20 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, May 19, 3:35 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT THU MAY 19 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 335 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT NEAR CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THIS AFTERNOON AND EARLY EVENING...MAINLY WEST OF A LINE EXTENDING FROM HASKELL...TO SAN ANGELO...TO OZONA. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE DRYLINE. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES BEING THE MAIN HAZARDS. A TORNADO WATCH IS IN EFFECT FOR THROCKMORTON AND HASKELL COUNTIES THROUGH 8 PM CDT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT...MAINLY AFTER MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE EDWARDS PLATEAU AND WESTERN CONCHO VALLEY AND BIG COUNTRY...THEN SPREAD EAST THROUGH EARLY FRIDAY MORNING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...THEN SHIFT EAST OF THE AREA BY LATE AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. DANIELS
In the hours before
Special weather statement, May 19, 7:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 722 PM CDT THU MAY 19 2011 TXZ098-200100- HASKELL TX- 722 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR HASKELL COUNTY... AT 717 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF RULE...OR ABOUT 13 MILES WEST OF HASKELL...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCHESTER BY 745 PM CDT O'BRIEN BY 750 PM CDT WEINERT BY 755 PM CDT US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 800 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:40 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.